Illinois, 2006

Hail in Illinois, June 26, 2006

June 26, 2006 · NWS LOT · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 25, 10:25 PM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 25, 10:25 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1125 PM CDT SUN JUN 25 2006

.DISCUSSION...

THUNDERSTORMS DEVELOPING IN VICINITY OF ROUGHLY N-S INVERTED TROUGH
ACROSS NORTHERN ILLINOIS THIS AFTERNOON. MAIN EVENT THUS FAR HAS
BEEN HEAVY RAIN AND SMALL HAIL WITH ONE HOUR PRECIP TOTAL UP TO 2
INCHES AND A FEW HAIL REPORTS GENERALLY ABOUT PEA SIZED. EXPECT
UNSETTLED WX WITH PERIODS OF SHOWERS AND THUNDERSTORMS TO CONTINUE
THROUGH THE NEXT 3 DAYS AS H5 TROUGH BECOMES ESTABLISHED OVER UPPER
GREAT LAKES/MIDWEST. TROUGH NOW IN MN SWINGING SOUTHEAST AND
MAINTAIN CLOSED LOW OVER NORTHERN ILLINOIS FOR AT LEAST NEXT 36
HOURS. CHANCES ANY INDIVIDUAL BOUT OF PRECIP WILL DEPEND ON TIMING
OF WAVES ROTATING THROUGH TROUGH. NAM AND GFS APPEAR TO AGREE ON
PERIOD OF UVV AROUND 12Z TUESDAY BUT OTHER TIMINGS VARY FROM MODEL
TO MODEL. AS TROUGH ROTATES TO EAST NEXT WAVES DROPPING OUT OF
CANADA BY MIDDAY TUESDAY APPEARS TO RETROGRADE AND REINFORCE
POSITION OVER MIDWEST. TROUGH AXIS FINALLY PASSES TO EAST EARLY
THURSDAY WHICH SHOULD BRING A END TO THE WET PERIOD. SURFACE HIGH
BUILDS OVER NORTHERN PLAINS AND MOVES INTO FORECAST AREA TO END THE
WEEK AND BEGIN THE WEEKEND.

GIVEN EXTENSIVE CLOUD COVER ASSOCIATED WITH TROUGH, TEMPS SHOULD BE
MILD AND BELOW SEASONAL NORMALS THROUGH MOST OF THE PERIOD. MAXS
SHOULD BE IN THE 70S WITH MINS IN THE UPPER 50S AND LOWER 60S.

&&

.AVIATION...

06Z TAFS...LINGERING SHOWERS AND TSTMS IN WRAPAROUND OF LOW PRESSURE
OVER IN ERN IA WILL BE AN INFLUENCE IN FLYING CONDITIONS ACROSS
TERMINALS INTO EARLY MRNG HOURS. IS POSSIBLE TO SEE NEW DEVELOPMENT
OVERNIGHT CONSIDERING ALL THE BOUNDARIES GENERATED TODAY BY
CONVECTIVE ACTIVITY. WILL MAINTAIN RAIN AND TSTMS AS PRIMARY THREAT
FOR FIRST FEW HOURS OF TERMINALS...THEN REDUCE THREAT TO SHOWERS IN
VICINITY REMAINDER OF TONIGHT. CONVECTION WILL LIKELY FIRE AGAIN
MONDAY...BUT AM NOT ABLE TO DEFINE TIMING AND LOCATION OF START OF
TSTMS. SEVERE THREAT HOWEVER SHIFTS SE OF TERMINALS.

WINDS GENERALLY NORTHEAST THROUGH TONIGHT AND MOST OF MONDAY
...BACKING TO ALMOST NORTH BY MONDAY EVENING. CIGS VFR IN GENERAL
BUT SOME MVFR UNDER PROLONGED STRETCH OF RAIN. MOST LIKELY PROSPECT
FOR CONTINUED RAIN AND THUNDER IS ROCKFORD.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Jun 25, 8:10 PM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
910 PM CDT SUN JUN 25 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-261000-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
910 PM CDT SUN JUN 25 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT

THERE WILL BE SCATTERED THUNDERSTORMS IN NORTH CENTRAL ILLINOIS THE
REST OF TONIGHT...WITH A CHANCE OF A FEW THUNDERSTORMS IN NORTHEAST
ILLINOIS AND NORTHWEST INDIANA. THE THUNDERSTORMS MAY PRODUCE SOME
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT ANTICIPATED THE REST OF TONIGHT.

&&

COMPLETE WEATHER INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-261000-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
910 PM CDT SUN JUN 25 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF AN ISOLATED THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS WAVES FOR SMALL CRAFT WILL OCCUR ON THE INDIANA WATERS
MONDAY.

THERE WILL BE CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

&&

COMPLETE WEATHER INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Jun 26, 12:46 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
146 AM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     HAIL             CHICAGO                 41.88N 87.63W
06/26/2006  E0.88 INCH       COOK               IL   PUBLIC

            HAIL AT 59TH AND PULASKI. SOME POSSIBLE PROPERTY DAMAGE

0142 AM     DOWNBURST        BURBANK                 41.74N 87.77W
06/26/2006                   COOK               IL   CO-OP OBSERVER

&&

WHW
Local storm report, Jun 26, 12:46 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
146 AM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     HAIL             CHICAGO                 41.88N 87.63W
06/26/2006  E0.88 INCH       COOK               IL   PUBLIC

            HAIL AT 59TH AND PULASKI. SOME POSSIBLE PROPERTY DAMAGE
&&

WHW

The radar

The Chicago radar (KLOT), 44 km away, was scanning. The volume nearest the first event began at 07:40 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Cook

When
June 26, 1:41 AM CST to 1:43 AM CST
Where
Cook County, Chicago
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.833, -87.650

Nickel size hail was reported at 59th and Pulaski.

Hail, Livingston

When
June 26, 2:14 PM CST to 2:16 PM CST
Where
Livingston County, 8 mi SW of Pontiac
Measured
0.75 in hail
Reported by
COOP STATION
Coordinates
40.783, -88.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512102, 5512103.